Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I just got switched from Minocycline (which was doing nothing for me) to Doxy and Spiro 2 weeks ago. Friday I spent an hour in the sun and had a red face and really sore and red hands. Then, after working outside for 3 hours yesterday, my little bit of burn on my hands and face became severe and extremely painful.

I dont think Spiro makes you more prone to burns but I know Doxy does and I'm on 300mg a day. My summer basically consists being outside allllllllllll the time, and I usually burn a little at the beginning of the summer, but NEVER like this. So I'm wondering if I should just stop the Doxy and continue with the Spiro, and hopefully that will be sufficient...but I dont want to quit the Doxy if it will really help.

Im not sure if it has aided my skin clearning up yet. Since being prescribed for it, my skin has cleared up drastically but I also usa a sauna once a day which I think had made a huge difference. I am also on Spiro like I said, and 3 topical creams. So maybe the Doxy really wont be missed if I quit? Because theres no way I can deal with this now that summer is approaching...

Any advice or experiences would be GREATLY appriciated!

Also, I have considered dropping to only 100mg but Ive read some other threads where people complained about sun sensitivity even at only 100.

Share this post


Link to post
Share on other sites

hey im on 100m mg a day and have found the same thing, i brun sooo easily on doxy! u could try dropping it and seeing if it helps. and just slap on loads of suncream. if ur in the sun alo tho it might be best to drop it. talk 2 yr derm if u can see what they say. goo dluck

Share this post


Link to post
Share on other sites

Im on 200mg a day of minocycline and I have sat out in the sun all day yesterday and today in 25 degree weather and got a very nice tan. I burned a lil where I was the whitest but nothing out of the ordinary.

I had been worrying about this for awhile since I have yet to be in the hot sun on antibiotics yet. Now I know that I am safe :)

Share this post


Link to post
Share on other sites

I am also on 200mg a day and experiencing extremely painful sunburn on my hands (of all places) even though I put on sunscreen. 45 SPF. Anyone know if the sun sensitivity goes away the longer you take it? I have been on doxy for almost 3 weeks. . . What the hell can you put on the sunburn to take the pain away. I have tried everything....aloe vera, lidocaine spray.... aghhhh. I dont wanna give up the doxy. For once I have found something that seems to be working. Switching to a different antiboitic doesnt seem to be an option since photosensitvity seems to be a side effect of many antibiotics. HELP!!

Share this post


Link to post
Share on other sites

I burn in about 5 minutes on 100mg of doxy a day. What helps is a dry touch sunblock on my face so I don't turn into an oil-slick and a spray on sunscreen for legs, arms, etc. so it's easier and faster to apply so I don't dread putting on sunscreen because the cream is such a mess!

Share this post


Link to post
Share on other sites

Yeah, I am on 200 mg of minocycline a day.. but I didn't realize the sun would make me burn more. I was riding around with my dad in his topless jeap, so it had sun pouring in the entire time... needless to say, i'm sitting here with a red, burning face :lol:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×